MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Catalog Number 211610
Medical Device Problem Codes Failure to Prime (1492); Self-Activation or Keying (1557); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a biopsy procedure, the device was allegedly difficult to be primed and it suddenly fired.It was further reported that, after the device was primed successfully, but the device allegedly failed to fire.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one monopty device received for evaluation.During visual evaluation the device appeared to be clean and was received with protective tubing.The device was received in its initial position.Upon functional testing, the device was able to be fully primed with no issues and the arrow was visible in the ready window.The device was functionally tested by cocking and firing the device 20 times into a chicken breast for a total of 20 tests.The device was able to prime and fire properly.All samples were obtained with no issues.The device did not self-activate at any point.Therefore, the investigation is unconfirmed for the reported failure to fire, failure to prime and self- activation as the devices was able to prime, fire and obtain samples without any issues and device did not self-activate.A definitive root cause for the alleged self-activation, failure to prime and failure to fire could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4: (expiration date: 02/2026).H11: section a: through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during a biopsy procedure, the device was allegedly difficult to be primed and it suddenly fired.It was further reported that the device was then primed successfully, but the device allegedly failed to fire.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one monopty device received for evaluation.During visual evaluation the device appeared to have residue on the sample notch and was received with protective tubing.The device was received in second rotational position with the arrow in the ready window.The stylet was observed to be retracted within the cannula.Upon functional testing, the device was able to be fully primed with no issues and the arrow was visible in the ready window.The device was functionally tested by cocking and firing the device 20 times into a chicken breast for a total of 20 tests.The device was able to prime and fire properly.All samples were obtained with no issues.The device did not self-activate at any point.Therefore, the investigation is unconfirmed for the reported failure to fire and failure to prime as the devices was able to prime, fire and obtain samples without any issues.However, the investigation is confirmed for the reported self-activation as the preliminary photos show that the device is in second rotational position however the stylet is noted to be retracted within the cannula.A definitive root cause for the alleged self-activation, failure to prime and failure to fire could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 02/2026), g3.H11: h6 (result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19030494
Report Number2020394-2024-00431
Device Sequence Number20840407
Product Code KNW
UDI-Device Identifier00801741084713
UDI-Public(01)00801741084713
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211610
Device Lot NumberREHQ1613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown